|VL still very high after 6 weeks on meds
Sep 25, 2000
My brother tested HIV+ in late June. VL=~160,000 t-cell=~1000. In early August he started on Combivir and Sustiva. This week he had his VL checked again and it's ~250,000 (no t-cell test) The Dr. felt that there should have been a 2 log lowering of his VL. He has recommended he be retested in 2 months and at that time if the VL hasn't come down consider switching meds. Could he have an HIV strain that is resistant to his current meds? Should he request switching meds sooner rather than later? Thanks in advance.
Response from Dr. Holodniy
If he is taking the meds as prescribed (in which case a lack of adherence should not be an issue), he is on no other drugs which could affect the blood levels of his HIV meds, then resistance could indeed be a factor. I am not sure I would wait 2 more months. I might get a resistance test now, so you can anticipate what in the current regimen needs to be changed.
Studying Window Period
Never had Undetectable VL - Alone?
- Blisters After Anal Sex Top Sign Of HIV AIDS
- Erectile Dysfunction After Anal Sex Without Condom Does It Mean I Have HIV
- Hairy Tongue After Giving Oral Sex What Are The Chances Of HIV
- Pain In Balls After Oral Sex Sign Of HIV AIDS
- Sore On Penis After Touching Sperm Worried I Have HIV
- Sore On Tongue After Licking Anus Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.